News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Crying for no reason after a change in birth control


 Alicia9024 - Sun Mar 29, 2009 10:32 am

I have been taking Yasmin for many years and back around October the generic Ocella came out and I was automatically switched by my insurance company. After about two months of taking Ocella I would start to cry at the drop of a hat for no reason. It got so bad that I would wake up in the morning and all of a sudden just start sobbing and once it starts it is quite difficult to stop. I have no history of depression and my life is happy and without issues so I'm assuming it is the pill. I called my Dr. who switched me back to Yasmin but the crying continued. I was then switched to Mircette. I went one-month without taking any pill because I wanted to clear my system and I have to say I was much better, still a bit emotional but something I was able to quickly get in control. While I was off the pill for a month I developed a ovarian cyst. I have just now finished my first pack of Mircette. I was fine without any urge to cry until the week I got my period. This pack is different from Yasmin because there are two non-active days then 5 days of estrogen only. As soon as I hit the estrogen only part of the pack the crying returned.

My family thinks I'm loosing it and the unprovoked crying episodes are starting me make me feel like something is wrong. Could it be that now my body needs to adjust to this new type of pill? Will the crying stop?

I have never had issues like this until I was switched to Ocella. Could this be the cause?
 Debbie Miller, RN - Thu Apr 02, 2009 8:56 pm

User avatar Hello,
It is unlikely the change is the problem because the ingredients are virtually identical and should be interchangeable. I suspect it is coincidental and you should discuss your symptoms with your doctor. Perhaps something that is not as similar, or perhaps progesterone-only will be better for you now. Your body can change and react differently to medications you have had previously. Hormones are kind of funny that way.

It is also possible you have depression and need to be evaluated for that. I would recommend seeing a therapist or psychiatrist.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here